MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5568
Medical Device Problem Codes Solder Joint Fracture (2324); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trapliner was not returned to vsi for evaluation.A manufacturing record review was completed and no related nonconformances were found, supporting the device met material, assembly and performance specifications.If the device returns a follow-up report will be submitted.
 
Event or Problem Description
Trapliner broke at the transition point between the hypo-tube and halfpipe.No injury or impact reported.Additional information received 19dec19: the device broke putting into the hemostasis valve and was able to be pulled out by hand.There was no resistance felt during a calcified cto of rca that had minimal tortuosity.
 
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.On inspecting the product, the trapliner was broken at the transition point between the hypotube and halfpipe.The ifu precautions, "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage." the most likely root cause for the separation is operational context and unintended user error.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9503663
Report Number2134812-2019-00082
Device Sequence Number16644712
Product Code DQY
UDI-Device Identifier20841156102149
UDI-Public(01)20841156102149
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model Number5568
Device Lot Number654644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight111